MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305765
Medical Device Problem Code Illegible Information (4050)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that illegible label print was observed on the bd eclipse¿ needle before use.The following information was provided by the initial reporter: "during incoming inspection of lot 9028581 we observed primary packs where the variable lot data is not printed totally readable: inspected number n=80.Within the inspected random samples (n=80) we found five affected blocks of blister strips.At two of five blisters the lot number (9028581: second 8 becomes 3) is not readable/unclear (altogether 16 within n=80).".
 
Additional Manufacturer Narrative
Investigation: our quality engineer inspected the returned product and confirmed the reported observation of illegible print on the top web of the packaging.The manufacturing process was reviewed.The variable print information was printed onto the top web by the printer at the primary packaging machine.Machine stoppages may have caused the printer head to be partially choked thus, creating illegible print.Whenever the printer head becomes choked, production technicians are required to clean the printer head.Currently, there is an hourly in-process inspection to check for illegible/missing print and weekly preventive maintenance to clean the printer head.In this case, the production technician may have cleaned the printer head but overlooked removing the impacted product at the slitting station allowing defective packaging to continue down the good product stream.Photo evaluation 1 photo was received for investigation and observed illegible print on the topweb.Sample evaluation 25 actual unused samples were received for investigation.The 25 samples were subjected to visual inspection to check for illegible print.Illegible print on topweb was observed on all the returned samples dhr was performed and there were nmo illegible print rejects at the outgoing inspection.
 
Event or Problem Description

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8687660
Report Number8041187-2019-00439
Device Sequence Number1941936
Product Code FMI
UDI-Device Identifier30382903057659
UDI-Public30382903057659
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2024
Device Catalogue Number305765
Device Lot Number9028581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;